Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 111, NWS Tallahassee, FL

April 23, 20209 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 23, 2020, 12:48 PM EDT for 9 counties in Georgia. It was in force for 57 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2020, 12:48 PM EDT (16:48 UTC)
Expired
Apr 23, 2020, 1:45 PM EDT
In force
57 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Irwin County, GA, Lanier County, GA, Lowndes County, GA, Thomas County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 34 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 12:48 PM EDTTORNADO1 Sw Ellenton, GA
Apr 23, 1:04 PM EDTTORNADOAdel, GAEF1 TORNADO FROM COLQUITT COUNTY CONTINUED INTO COOK COUNTY, THEN BERRIEN COUNTY, AND FINALLY WEAKENED TO AN EF0 IN LANIER COUNTY.
Apr 23, 1:05 PM EDTTSTM WND DMGAdel, GASEVERAL STRUCTURES DAMAGED ON U.S. 41 WITHIN THE CITY LIMTS OF ADEL. POSSIBLE TORNADO.
Apr 23, 1:10 PM EDTTSTM WND DMG1 Wnw I-75 At Exit 29, GABUILDING DISPLAYED TO ROADWAY ON SONNY RODGERS MEMORIAL ROAD.
Apr 23, 1:15 PM EDTTSTM WND DMG3 Ne Barretts, GATREE DOWN ON RIDGE ROAD.
Apr 23, 1:15 PM EDTTORNADO1 W Allenville, GAEF1 TORNADO FROM COLQUITT COUNTY TRACKED THROUGH COOK INTO BERRIEN COUNTY BEFORE WEAKENING TO AN EF0 IN LANIER COUNTY.
Apr 23, 1:17 PM EDTTSTM WND DMG3 Sse Nashville, GATREE DOWN NEAR HIGHWAY 129 AND KEEN ROAD.
Apr 23, 1:18 PM EDTTSTM WND DMG1 S Ray City, GATREE DOWN.
Apr 23, 1:20 PM EDTTSTM WND DMG2 Ese Allenville, GATREE DOWN AT SIRMANS ROAD AND EAST OF AULIE GASKINS ROAD.
Apr 23, 1:22 PM EDTTSTM WND DMG1 Sse Teeterville, GATREE DOWN BLOCKING ROAD.
Apr 23, 1:24 PM EDTTSTM WND DMG1 W Lakeland, GATREE DOWN ON PINE AND 2ND AVE.
Apr 23, 1:25 PM EDTTSTM WND DMG2 Nnw Courthouse, GATREE DOWN ON PEACHTREE ROAD OFF ROVER ROAD.
Apr 23, 1:25 PM EDTTSTM WND DMG4 Ne Teeterville, GATREES DOWN AT HIGHWAY 135 ADN DEERWOOD ROAD.
Apr 23, 1:26 PM EDTTSTM WND DMG1 Ese Lakeland, GAPOWER LINE DOWN ON S. DARCY.
Apr 23, 1:26 PM EDTTSTM WND DMGLakeland, GATREE DOWN ON WEST BOSTICK AVE.
Apr 23, 1:26 PM EDTTSTM WND DMGRay City, GANUMEROUS TREES DOWN ACROSS THE COUNTY, PARTICULARLY THE SOUTHERN PORTION OF THE COUNTY. TREE ON HOUSE ON PARK STREET. TREES DOWN ON POSSUM CREEK ROAD, JONES ROAD, ALLENVILLE ROAD, TURTLE DOVE LANE, OLD MILL TOWN ROAD, HIGHWAY 168, AND MAY ROAD.
Apr 23, 1:28 PM EDTTORNADO2 Ene Courthouse, GAEF0 TORNADO BASED ON STORM SURVEY.
Apr 23, 1:29 PM EDTTORNADO4 N Meigs, GATORNADO THAT TRACKED THROUGH COLQUITT, COOK, AND BERRIEN COUNTIES MOVED INTO LANIER COUNTY AND WEAKENED AN EF0 IN LANIER COUNTY BEFORE LIFTING.
Apr 23, 1:30 PM EDTTSTM WND DMG2 Nnw Courthouse, GATREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 10:52 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
663 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WUUS52 KTAE 231648
SVRTAE
GAC019-027-071-075-155-173-185-275-277-231745-
/O.NEW.KTAE.SV.W.0111.200423T1648Z-200423T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1248 PM EDT Thu Apr 23 2020

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Cook County in south central Georgia...
  Berrien County in south central Georgia...
  South central Irwin County in south central Georgia...
  Lanier County in south central Georgia...
  Northern Lowndes County in south central Georgia...
  East central Thomas County in south central Georgia...
  Northern Brooks County in south central Georgia...
  Eastern Colquitt County in south central Georgia...
  Southeastern Tift County in south central Georgia...

* Until 145 PM EDT.

* At 1248 PM EDT, severe thunderstorms were located along a line
  extending from near Omega to 7 miles northeast of Pavo to near
  Thomasville, moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Nashville, Adel, Valdosta, Lakeland, Thomasville, Tifton, Hahira,
  Sparks, Enigma, Omega, Ray City, Lenox, Alapaha, Pavo, Moody Air
  Force Base, Remerton, Meigs, Morven, Berlin and Barwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can 
develop quickly from severe thunderstorms. Although a tornado is not 
immediately likely, if one is spotted, act quickly and move to a 
place of safety inside a sturdy structure such as a basement or 
small interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3085 8301 3085 8309 3081 8311 3085 8399
      3105 8372 3142 8357 3152 8309 3148 8311
      3146 8315 3140 8314 3133 8306 3128 8304
      3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 1648Z 273DEG 38KT 3135 8354 3105 8367 3084 8392 

HAIL...1.00IN
WIND...70MPH
 
$$
1 follow-up statement
176 
WWUS52 KTAE 231738
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
138 PM EDT Thu Apr 23 2020

GAC155-275-277-231748-
/O.CAN.KTAE.SV.W.0111.000000T0000Z-200423T1745Z/
Irwin GA-Thomas GA-Tift GA-
138 PM EDT Thu Apr 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL IRWIN...EAST
CENTRAL THOMAS AND SOUTHEASTERN TIFT COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 PM EDT for south central
Georgia.

LAT...LON 3085 8301 3085 8309 3081 8311 3084 8369
      3091 8368 3105 8372 3128 8336 3147 8315
      3140 8314 3133 8306 3128 8304 3119 8305
      3118 8297 3087 8297
TIME...MOT...LOC 1738Z 273DEG 38KT 3132 8295 3102 8308 3081 8333 

$$

GAC019-027-071-075-173-185-231745-
/O.CON.KTAE.SV.W.0111.000000T0000Z-200423T1745Z/
Cook GA-Berrien GA-Lanier GA-Lowndes GA-Brooks GA-Colquitt GA-
138 PM EDT Thu Apr 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR COOK...BERRIEN...LANIER...NORTHERN LOWNDES...NORTHERN BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES...

At 138 PM EDT, severe thunderstorms were located along a line
extending from near Pearson to Lakeland to I-75 At Exit 16, moving
east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Hahira, Sparks, Ray City,
Alapaha, Moody Air Force Base, Remerton, Meigs, Morven, Berlin,
Cecil, Barretts, New Lois, Massee, Greggs, Glory and Hansell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can 
develop quickly from severe thunderstorms. Although a tornado is not 
immediately likely, if one is spotted act quickly and move to a 
place of safety inside a sturdy structure, such as a basement or 
small interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3085 8301 3085 8309 3081 8311 3084 8369
      3091 8368 3105 8372 3128 8336 3147 8315
      3140 8314 3133 8306 3128 8304 3119 8305
      3118 8297 3087 8297
TIME...MOT...LOC 1738Z 273DEG 38KT 3132 8295 3102 8308 3081 8333 

HAIL...1.00IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:48 AM EDT, 3 hours earlier.

Area forecast discussion, Apr 23, 9:48 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
948 AM EDT Thu Apr 23 2020

.UPDATE...

The current forecast remains on track as a line of strong to
severe storms continues to push into the forecast area.
After this initial round of convection, redevelopment is expected
this afternoon and evening. Severe weather threats include flash
flooding, tornadoes, damaging winds, and large hail. The latest
SPC outlook shifts things a bit further south, along with the
highest tornado threat. This area is now spread west to east
along the northern Florida and tri-states area.

&&

.PREV DISCUSSION [628 AM EDT]...

.NEAR TERM [Through Tonight]...

Storm Prediction Center continues the enhanced risk (level 3 of 5)
for the entire tri-state region today and tonight. All modes of
severe weather is likely, including tornadoes, damaging winds, and
large hail.

A shortwave trough embedded in the flow is supporting a low pressure
system over the southern Plains and a developing line of
thunderstorms from the mid south southward into southwest Louisiana.
This entire system will move east northeast into the central
Apalachians by morning Friday.

Models, both high resolution and global models, are coming into
better agreement with the evolution of the severe potential across
the southeast. The aforementioned line of storms will move east
through MS/AL and into our western sections by early/mid morning
then progress east through the morning hours and reaching the I-75
corridor by early afternoon. This line will pose a severe risk,
especially with daytime heating and destabilization.

Behind this line, scattered to numerous showers and thunderstorms
will develop in its wake across southeast Alabama and the Florida
panhandle. Further back into southeast Mississippi and central
Alabama, more thunderstorms will develop in the clearing and
destabilization and this whole area will congeal and move east into
our area in the afternoon and evening hours.

Again, all modes of severe weather is possible. The initial line
this morning will be capable of damaging winds and isolated
tornadoes. The storms this afternoon, if discrete, can pose a strong
tornado risk given the amount of shear and instability in addition
to damaging winds and large hail.

The cold front will finally arrive into our western sections around
midnight tonight. This will effectively bring the downturn in pop
chances and drier air in its wake.

.SHORT TERM [Friday Through Saturday]...

The severe weather threat shifts to southeast Big Bend as the
aforementioned cold front drapes itself and lingers over our area
into the evening. This boundary should serve as focus for showers
and thunderstorms that likely persist through the day. Some of
the storms may may be strong to severe as the airmass will be
sufficiently moist and unstable with strong deep-layer shear. This
is reflected in SPC's Day 2 Outlook (valid starting 12Z Fri)
which puts southeast Big Bend in a marginal-to-slight risk for
severe weather. By late Fri/early Sat, PoPs decrease as a another
shortwave dives down from The Plains and helps lift the cold
front to the northeast. High temperatures are expected to be in
the 80s and lows in the 60s.

.LONG TERM [Saturday Night Through Thursday]...

We should see mostly dry conditions through early Tues as surface
high pressure dominates the southeast CONUS. Temperatures should
also feel more seasonable thanks to the cold front and shortwave
reinforcing a shot of cool/dry air from the northwest. Meanwhile,
a longwave trough digs down from western Canada to trigger
cyclogenesis in The Great Lakes region. This system will drag an
extensive cold front that appears to brush our northern area on
Wed. Chance-to-slight chance PoPs (slight chance of thunder) are
in the forecast to account for this, followed by Thurs being
mostly rain-free. The front should also keep temperatures from
rebounding too much. Highs are forecast to be in the low 80s and
lows in the 50s and 60s.

.AVIATION...
[Through 12Z Friday]

Line of showers and storms is moving through southwest Alabama and
southern Mississippi moving eastward toward southeast Alabama and
the western Florida panhandle. Storms will arrive mid morning at
DHN and ECP and a few hours later at ABY. TLH and VLD will be
impacted early this afternoon. Severe thunderstorms are possible.
Expect gusty winds today with variable and erratic winds in and
around storms. Tempo conds to MVFR or high IFR likely underneath
stronger storms. Redevelopment will continue through the
afternoon and evening hours with an overall decrease in coverage
in the overnight hours from west to east.

.MARINE...

A Small Craft Advisory is currently in effect until early Fri
morning as a line of severe storms moves through our waters
beginning this morning. Wave heights up to 7 ft are anticipated
with some higher values possible near the line. Winds and seas
remain elevated through Sat with a cold front present over the
area. Conditions finally begin improving thereafter ahead of
another system next Thurs.

.FIRE WEATHER...

Widespread showers and thunderstorms will move from west to east
this morning with several rounds of thunderstorms anticipated
through early Friday morning. Strong transport winds, both ahead of
the system today and behind the system Friday, will lead to high
dispersion values.

.HYDROLOGY...

The bulk of the rainfall over the next several days will be from the
Thurs system, as highlighted by WPC's slight risk for our area in
their Day 2 Excessive Rainfall Outlook. Day 1-2 QPF estimates
generally show 2-4 inches with isolated higher amounts possible.
Given the precipitation from the previous severe event (particularly
in central GA and AL), there are concerns for potential flash
flooding across portions of southwest GA.

River flooding will also be a concern. Area rivers and creeks
continue to rise across the Apalachicola, Chattahoochee, and Flint
basins. Increased releases from WF George will keep the
Chattahoochee River near minor flood stage through at least
Wednesday evening before releases begin to decrease. Conditions on
the Middle Flint are not as high as previously expected, thus
releases out of Lake Blackshear may end up being lower later this
week than expected, thus it is possible that Albany and Newton stay
just below minor flood stage. However, all the water moving through
the Chattahoochee and Flint Basins will lead to minor flooding
throughout the Apalachicola River over the coming days. Large
uncertainty exists with this upcoming system so it is important to
note that a couple of inches of rain above Dawson could push the
Kinchafoonee Creek to the moderate flood level. Additionally heavy
rain north of Valdosta could lead to minor flooding on the
Withlacoochee River, given that the upper portions of the
Withlacoochee is still running above normal from last week's
rainfall.

Lastly, there is a low coastal flood threat in Apalachee Bay with
Thurs afternoon's high tide where peak surge looks to to line up
with high tide (water levels of 1.5-2 ft MHHW possible).

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   83  65  85  64  87 /  90  90  40  10  10
Panama City   80  68  81  67  81 /  90  80  30  10  10
Dothan        77  62  81  60  83 / 100  60  10   0  10
Albany        80  64  82  60  85 /  90  80  20   0  10
Valdosta      84  65  83  64  86 /  80  90  50  10  10
Cross City    86  68  81  68  84 /  60  90  70  30  30
Apalachicola  79  69  79  68  80 /  70  90  50  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Friday for Coastal Dixie-
     Coastal Franklin-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 AM EDT /1 AM CDT/ Friday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...Humphreys
NEAR TERM...Scholl
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...Scholl
HYDROLOGY...Godsey/IG3

In the hours before

Local storm report, Apr 23, 12:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     TSTM WND DMG     PELHAM                  31.13N 84.16W
04/23/2020                   MITCHELL           GA   FIRE DEPT/RESCUE

            TREE THROUGH A HOME ON CASTLEBERRY STREET.
            POSSIBLE TORNADO.

&&

JLF
Local storm report, Apr 23, 12:34 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1234 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     TSTM WND DMG     5 WSW PELHAM            31.10N 84.23W
04/23/2020                   MITCHELL           GA   FIRE DEPT/RESCUE

            ROOF TORN OFF HOME ON WADE ROAD. POSSIBLE
            TORNADO.

&&

JLF
Local storm report, Apr 23, 12:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1241 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     VADA                    31.08N 84.41W
04/23/2020                   MITCHELL           GA   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ON THE ROAD.

&&

JLF
Local storm report, Apr 23, 12:45 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND DMG     3 WSW CENTER HILL       31.13N 83.95W
04/23/2020                   COLQUITT           GA   TRAINED SPOTTER

            DAMAGE TO STRUCTURES NEAR THE HAMILTON
            SCHOOL AREA.

&&

JLF
Local storm report, Apr 23, 12:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TSTM WND DMG     BLACK                   31.01N 85.74W
04/23/2020                   GENEVA             AL   PUBLIC

            SHED BLOWN OVER AND SMALL CHICKEN COOP BLOWN
            OFF. POSSIBLE TORNADO. REPORTED VIA
            BROADCAST MEDIA SOCIAL MEDIA SITE.

&&
Local storm report, Apr 23, 12:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT THU APR 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     LIGHTNING        2 SSW BABCOCK           31.09N 84.66W
04/23/2020                   MILLER             GA   EMERGENCY MNGR

            HOUSE FIRE DUE TO LIGHTNING STRIKE.

&&

JLF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:08 AM EDTSpecial Weather StatementTAEClay, Quitman, Randolph67 min
Apr 23, 10:22 AM EDTSevere Thunderstorm WarningTAEEarly38 min
Apr 23, 10:40 AM EDTSpecial Weather StatementTAEBaker, Dougherty, Mitchell, Tift, Turner, Worth50 min
Apr 23, 10:58 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Decatur, Dougherty, Early, Miller and 2 more47 min
Apr 23, 11:23 AM EDTSpecial Weather StatementTAEBen Hill, Dougherty, Irwin, Tift, Turner, Worth67 min
Apr 23, 11:41 AM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Decatur, Dougherty, Early, Grady and 5 more64 min
Apr 23, 11:47 AM EDTTornado WarningTAEDecatur, Grady, Miller, Mitchell, Thomas28 min
Apr 23, 11:51 AM EDTSevere Thunderstorm WarningTAEBen Hill, Dougherty, Irwin, Tift, Turner, Worth39 min
Apr 23, 12:11 PM EDTTornado Warning Tornado observedTAEBrooks, Colquitt, Grady, Mitchell, Thomas34 min
Apr 23, 12:13 PM EDTTornado WarningTAEColquitt, Grady, Thomas16 min
Apr 23, 12:22 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Decatur, Grady and 6 more23 min
Apr 23, 12:40 PM EDTTornado Warning Tornado observedTAEBerrien, Colquitt, Cook, Lanier35 min
Apr 23, 1:10 PM EDTTornado Warning Tornado observedTAEBerrien, Cook, Lanier35 min
Apr 23, 1:43 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes32 min
Apr 23, 3:15 PM EDTSevere Thunderstorm WarningTAEEarly, Seminole30 min
Apr 23, 3:42 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Grady, Miller, Mitchell and 1 more48 min
Apr 23, 4:19 PM EDTSevere Thunderstorm WarningTAEDecatur, Early, Seminole56 min
Apr 23, 4:46 PM EDTFlash Flood WarningTAEEarly, Seminole3 hr
Apr 23, 5:06 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Miller, Seminole39 min
Apr 23, 5:44 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole61 min
Apr 23, 6:24 PM EDTSevere Thunderstorm WarningTAEBrooks, Grady, Thomas66 min
Apr 23, 7:09 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes66 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.